Tacrolimus, also known as FK506, is an immunosuppressive agent widely used for the prevention of acute allograft rejection in organ transplantation and for the treatment of immunological diseases. This study reports two male patients who underwent solid organ transplantation (liver and kidney). After transplant, the patients received continuous immunosuppressive therapy with oral tacrolimus and later presented clinical manifestations and laboratory signs of myopathy. Muscle biopsies of both patients clearly documented an inflammatory myopathy with the histological features of polymyositis including CD8 + T cells which invaded healthy muscle fibers and expressed granzyme B and perforin, many CD68 + macrophages and MHC class I antigen upregulation on the surface of most fibers. Because of the temporal association while receiving tacrolimus and since other possible causes for myopathy were excluded, the most likely cause of polymyositis in our patients was tacrolimus toxicity. We suggest that patients on tacrolimus should be carefully monitored for serum CK levels and clinical signs of muscle disease
File in questo prodotto:
Non ci sono file associati a questo prodotto.